Re: Change in pacemaker parameters

Discussion in 'Health and medical' started by Dr. Andrew B. Chung, MD/PhD, Jul 28, 2003.

  1. [email protected] (uplbet) wrote in message news:<[email protected]>...
    > I had my PM, a Medtronics KDR701 (DDDR), implanted 14 months ago.
    > A month ago I underwent my last (third) PM control. At the end of the
    > visit, the cardiologist told me he had increased the AV interval of my
    > PM in order to increase my spontaneous cardiac activity.
    > Matter of fact, I see the following setting changes (I do not know
    > which are the primary and the secondary ones) reported on the paper
    > printout he left me:
    > - min. frequency: down from 60 to 50 per minute
    > - stimulated AV: up from 150 to 250 ms
    > - measured AV: up from 120 to 140 ms
    > - ventricular catheter sensitivity: up from 2.80 to 4.00 mV.
    >
    > Bad news: since that last control, now and then I have been feeling
    > series, lasting one to two minutes, of spasms coming from my heart
    > region, specially when laying down. During those spasms I cannot
    > notice any irregularity in my pulse rate.
    > What could be the reason of those (unpleasant) symptoms?


    Might be that the PM is stimulating your diaphragm. Does it feel like
    a hiccup?

    > The next PM control is scheduled next december: should I worry and
    > request an earlier control?


    If the above, it is not life-threatening but getting it addressed
    sooner may help you sleep better :)

    --
    Dr. Andrew B. Chung, MD/PhD
    Board-Certified Cardiologist
    http://www.heartmdphd.com/
     
    Tags:


  2. uplbet

    uplbet Guest

    On 28 Jul 2003 18:54:49 -0700, [email protected] (Dr. Andrew B.
    Chung, MD/PhD) wrote:

    >> Bad news: since that last control, now and then I have been feeling
    >> series, lasting one to two minutes, of spasms coming from my heart
    >> region, specially when laying down. During those spasms I cannot
    >> notice any irregularity in my pulse rate.
    >> What could be the reason of those (unpleasant) symptoms?

    >
    >Might be that the PM is stimulating your diaphragm. Does it feel like
    >a hiccup?


    no, it does not. It looks like coming just from the inside
    (ventricular region?) of my heart
    Too bad I'm not able to better describe my feeling, also due to my
    poor english.
    I can only say it much resembles the feeling (i.e, a short series of
    cardiac spasms) that "before PM implantation" I used to experience
    every time my heart spontaneously reverted from afib to normal sinus
    rhythm.

    Regards
    --
    uplbet
    (in email reply delete NOSPAM from the address)
     
  3. Complex592

    Complex592 Guest

    I am sure your electrophysiolist will be able to answer you. Be well and thanks
    for the thank you.
     
Loading...